MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382633
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing needle is slow to retract.The following information was provided by the initial reporter: one of the ivs would not deploy and the other had a defective safety mechanism.They have seen several of these incidents with the two lots noted.The nurse supervisor informed me that the ed nurses were having trouble with these 20ga.Iv catheters.When they push the white button on the catheter it is having a slow delay on retracting.When normally it retracts quickly.No injury reported, only multiple stick required.
 
Additional Manufacturer Narrative
This mdr is a result of an investigation finding that resulted in identification of a slow needle retraction.Investigation: our quality engineer inspected the representative samples submitted for evaluation.Bd received (b)(4).Sealed 20ga x 1.00in.Insyte autoguard bc winged units from lot number 4222721 and 46 sealed units from lot number 4123611.A sampling of 20 units from lot number 4123611 were randomly selected for testing of threading difficulties.All units past inspection and no damages to the threading or issues when advancing the catheter were discovered, however a slow retraction was observed.A sampling of (b)(4).Units from lot number 4222721 were randomly selected for functional testing.The (b)(4).Sealed units were tested by breaking tip adhesion, slightly advancing the catheter, and then activating the button.This functional test revealed that the retraction time of some of the needles exceeded the 1.5 second specification.Your reported issue was confirmed as a slow retraction.This was the physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect relating to excessive gel in the space between the flash chamber and the grip.A device history record review showed no non-conformances associated with this issue during the production of this batch.However, a trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identity the root cause.The appropriate personnel have been notified and we appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21309563
Report Number1710034-2025-00113
Device Sequence Number8847735
Product Code FOZ
UDI-Device Identifier00382903826339
UDI-Public(01)00382903826339(11)240815(17)270731(10)4222721
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382633
Device Lot Number4123611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown